MAUDE Adverse Event Report: MAQUET GMBH UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 116010B0
Medical Device Problem Codes Circuit Failure (1089); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, getinge became aware of an issue with one of our table tops - 116010b0 - universal table top, sfc, eu used with 1160 otesus or table column and 100925a0 universal control device.As it was stated, the operating table could only be moved down sporadically with the patient lying on his stomach.The hand control and override panel did not work.After a while, the table responded again.Following the service visit on site, it was determined that an error 31/6 no longer occurred.Instead, there was a collision warning and the column no longer moved down.The position of leg plates was shown as 90° downwards on the display of the ir transmitter, but in fact the leg plates were exactly horizontal.It was confirmed that the defect of the control of table top generated an error message that triggered an overcurrent and switched off functions.The overcurrent may have also damaged the batteries.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.
 
Additional Manufacturer Narrative
According to the reporting timeframe we would like to provide the information about current status of the issue.Please be advised that it is being investigated.Additional information will be provided following the conclusion of the investigation.E1b event site name: schön kliniken rendsburg.
 
Event or Problem Description
Getinge became aware of an issue with one of our table tops - 116010b0 - universal table top, sfc, eu used with 1160 otesus or table column and 100925a0 universal control device.As it was stated, the operating table could only be moved down sporadically with the patient lying on his stomach.The hand control and override panel did not work.After a while, the table responded again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our table tops - 116010b0 - universal table top, sfc, eu used with 1160 otesus or table column and 100925a0 universal control device.As it was stated, the operating table could only be moved down sporadically with the patient lying on his stomach.The hand control and override panel did not work.After a while, the table responded again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.According to information provided by the getinge technician following the service visit on site it was confirmed that the remote control and override panel were tested but failed to function.As a temporary solution, an older 1160 ir control was programmed and used as a replacement, allowing the column to be lowered in emergency mode while other movements functioned normally.It was determined that the control unit of table top was defective, occasionally generating an overcurrent error that shut down functions.The damaged part (part no.9709632) was replaced.The overcurrent may have also damaged the batteries, which were replaced as a preventive measure.After completing the necessary repairs, the device was restored to full working order and returned to service.Based on the investigation conducted, it was concluded that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.As the issue occurred, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.The or table was 2 years old when the incident occurred, while the affected control unit is designed to have a 10-year lifespan.Given these factors, it is unlikely that the issue is related to the device's age.The affected part has already been scrapped, and determining the most probable root cause of the incident will not be possible.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information the most probable root cause of the reported issue, was impossible to define.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial#, d10 concomitant products, h4 manufacture date.This is based on the internal evaluation and the additional information that has been received.Previous b5 describe event or problem: on 8th may 2024, getinge became aware of an issue with one of our table tops - 116010b0 - universal table top, sfc, eu used with 1160 otesus or table column and 100925a0 universal control device.As it was stated, the operating table could only be moved down sporadically with the patient lying on his stomach.The hand control and override panel did not work.After a while, the table responded again.Following the service visit on site, it was determined that an error 31/6 no longer occurred.Instead, there was a collision warning and the column no longer moved down.The position of leg plates was shown as 90° downwards on the display of the ir transmitter, but in fact the leg plates were exactly horizontal.It was confirmed that the defect of the control of table top generated an error message that triggered an overcurrent and switched off functions.The overcurrent may have also damaged the batteries.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our table tops - 116010b0 - universal table top, sfc, eu used with 1160 otesus or table column and 100925a0 universal control device.As it was stated, the operating table could only be moved down sporadically with the patient lying on his stomach.The hand control and override panel did not work.After a while, the table responded again.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.Previous d1 brand name: universal table top, sfc, eu.Corrected d1 brand name: universal table top.Previous d4 catalog #: 116010b0.Corrected d4 catalog #: n/a.Previous d4 serial#: (b)(4).Corrected d4 serial#: (b)(4).Previous d10 concomitant products: 1160 otesus column, 100925a0 control device corrected d10 concomitant products: 116001a0 otesus column, 100925a0 control device previous h4 manufacture date: 8/1/2022.Corrected h4 manufacture date: 4/19/2022.

Brand Name
UNIVERSAL TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19368815
Report Number8010652-2024-00063
Device Sequence Number20759088
Product Code FQO
UDI-Device Identifier04046768133679
UDI-Public(01)04046768133679(11)220419
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number116010B0
Device Catalogue Number116010B0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1160 OTESUS COLUMN, 100925A0 CONTROL DEVICE; 116001A0 OTESUS COLUMN, 100925A0 CONTROL DEVICE
Patient SexUnknown